On planar graphs with large tree-width and small grid minors.

A. Grigoriev, L. Marchal, N. Usotskaya

Research output: Contribution to journalArticleAcademic

4 Citations (Scopus)

Abstract

Given a simple planar graph with tree-width w and side size of the largest square grid minor g, it is known that g?w?5g-1g?w?5g-1. Thus, the side size of the largest grid minor is a constant approximation for the tree-width in planar graphs. In this work we analyze the lower bounds of this approximation. In particular, we present a class of planar graphs with ?3g/2?-1?w?3g/2??3g/2?-1?w??3g/2?. We conjecture that in the worst case w=2g+o(g)w=2g+o(g). For this conjecture we have two candidate classes of planar graphs.
Original languageEnglish
Pages (from-to)35-42
Number of pages8
JournalElectronic Notes in Discrete Mathematics
Volume32
DOIs
Publication statusPublished - 1 Jan 2009

Cite this